what are the early symptoms of rheumatoid arthritis ?

i have just been diagnosed with rheumatoid arthritis.and was given sulperzaine tablets hope i have spelled this correctly, i took these tablets for three months but they were upsetting my stomach ,so doctor advised me to come off and has said i should try the injection.can any one advise about injectios and what are the side efects?

5 Replies

  • I remember when I was first diagnosed three years ago. I just sort of laughter and asked what happens next? I have had many treatments but unfortunately my body rejected them or they didn't work. The NHS have been great and are looking after me very well. It may take some time for them to find the right treatment for you or you might find the sulfasalzine might be just the right one for you. Good luck anyhow and be a patient.

  • What injections did he say? Can't tell you unless you know - could be steroids, methotrexate or Biologics/ Anti-TNFs? You need to know what drugs he meant as many are administered by injection. Sorry not to be able to help. I couldn't get on with Sulperzaine/ Sulphasalazine either but there are plenty more DMARds you could try. Tilda

  • Hi

    Suphasalazine didnt suit me at all and was switched to Methotrexate. If you are going to get steroid injections it may be just to help you while they sort out what other meds you should take and not something you will get on a regular basis. You can also get methotrex. injections but I take pills once a week - whatever meds you are on be patient as it could take 6-12 weeks, as I as told) for the effects to take.

    Methotrex. suits me well and I also take paracetemol and Naproxen for pain and inflammation. Ask GP what injections he means and if you will be put on anything else.

    Best of luck with it and stay in touch.

    Lynn x

  • I have been on sulfasalazine along side methotrexate injections and hydroxychloroquine, but sulfasalazine upset my tum and had to stop it. I dont think ive been as well as i was,but will have to give it time! Most meds take 6-12wks to kick in so give it a try and see how it goes.

  • The early symptoms of RA that I had was: pain & swelling & total exhaustion. I tried the injectable MTX but prefer taking the pills. (I really didn't like sticking myself with that needle).


You may also like...